New York, 2026Winter Storm in New York, February 6 to 7, 2026
February 6 to 7, 2026 · NWS OKX · 2 events in 2 counties and zones
A low pressure system developed offshore along an arctic cold front. A trough feature developed and extended west from the intensifying offshore low that enhanced snowfall across far eastern portions of the county warning area, specifically the eastern end of Long Island and impacting the twin forks with heavy snow and wind.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed offshore along an arctic cold front. A trough feature developed and extended west from the intensifying offshore low that enhanced snowfall across far eastern portions of the county warning area, specifically the eastern end of Long Island and impacting the twin forks with heavy snow and wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 6, 9:41 PM EST, 19 minutes earlier. Its key messages:
- 1) A strong cold front will move across the area Saturday morning, bringing cold temperatures, strong winds, and some light snow. 2) Temperatures moderate next week, noticeably so by Tuesday afternoon and Wednesday.
Area forecast discussion, Feb 6, 9:41 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
941 PM EST Fri Feb 6 2026
.WHAT HAS CHANGED...
No significant changes to the forecast.
&&
.KEY MESSAGES...
1) A strong cold front will move across the area Saturday morning,
bringing cold temperatures, strong winds, and some light
snow.
2) Temperatures moderate next week, noticeably so by Tuesday afternoon
and Wednesday.
&&
.DISCUSSION...
.KEY MESSAGE 1...
A quick moving low pressure system and associated cold front
approaches tonight and moves across there region on Saturday. As the
front approaches tonight precipitation will overspread the
region, with snow becoming likely across the entire area towards
midnight and continuing into early Saturday morning. Snowfall
amounts are expected to remain light, with a widespread half to
one and a half inches expected. The only exception will be
across the far eastern portions of Long Island and Eastern CT,
where amounts could be slightly higher, closer to 2-3 inches.
Some of the forecast models are showing the potential for some
snow bands to develop mainly east of the region, however its
possible that some of those bands could impact the far eastern
portion of the area. This will continue to be monitored for the
potential for some short fused winter weather advisories if
snowfall amounts need to be increased for these areas.
The snow will taper off from west to east during the daytime on
Saturday, and may not end until late in the day across the far
eastern sections of the forecast area.
As the front moves across the region on Saturday, a tight pressure
gradient develops over the area which will produce increasing
northwest flow. The cold air advection will increase and the wind
chill will become a significant factor. Stayed close to the current
wind forecast which was closer to the MOS guidance with the NBM
guidance being significantly too low with wind speeds and gusts.
Expect sustained winds speeds near 25 to 30 mph with gusts reaching
near 45 to 50 mph for much of the region. As a result, A wind
Advisory remain in effect from 9 AM Saturday until midnight
Saturday night.
The combination of the strong gusty winds and cold temperatures will
result in dangerously cold wind chills Saturday night. The coldest
night of the weekend will be Saturday night as temperatures fall
into the single digits area wide, with temperatures below 0 in some
areas north of NYC. These cold temperatures with the winds will
result in widespread wind chills between -15 to -20 degrees which
will continue into early Sunday morning.
Another round of cold weather headlines may be needed Sunday night
into Monday morning, however it wont be as cold as Saturday night. A
lot of this will depends on how quickly winds diminish Sunday and
Sunday night. For now looking at wind chill values from about 0
closer to the city to -10 to -15 in the usual colder spots in
the CWA.
.KEY MESSAGE 2...
The arctic air mass from the weekend will begin to moderate
some beginning on Monday, and then lifts out completely during
the day Tuesday. After temperatures recover some Monday
afternoon with widespread 20s, temperatures will get to around
freezing region wide by Tuesday afternoon. Despite temperatures
warming, temperatures will continue to average below normal
region wide throughout the week.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Low pressure and an associated Arctic cold front will approach
tonight, and pass through Saturday morning.
MVFR light snow will lower to IFR later overnight. VFR
conditions are expected to return for the NYC and Lower Hudson
Valley terminals following the cold frontal passage. A heavy
snow shower or snow squall is possible with the Arctic cold
front but confidence is too low at this time to include in TAFs.
The eastern terminals will likely see periods of light snow to
continue into early afternoon. Snow could briefly be moderate.
Any lingering snow expected to end as flurries by Sat evening.
Total accumulations just shy of an inch for the NYC metros/KSWF,
1 inch KHPN/KBDR, 1-2 inches for KISP/KGON. Potential for KGON
to see higher amounts.
Variable or SSW winds tngt. Following the cold frontal passage
Saturday morning, NW winds increase to 15-25kt with G30-40kt. A
few higher gusts up to 50 kt possible. The eastern terminals
will be slower to ramp up. The strong winds continue Sat night,
beginning to diminish aft 3Z.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible for the timing of MVFR/IFR conditions
tonight.
Snow squalls are possible with the arctic cold front.
A few gusts up to 50 kt possible Saturday afternoon.
.OUTLOOK FOR 00Z SUNDAY THROUGH WEDNESDAY...
Saturday Night: VFR returns as snow comes to an end. Diminishing
winds late.
Sunday: VFR. NW winds 15-20 kt with gusts 20-30 kt, diminishing to
10-15 gusts around 15-20 kt at night.
Monday and Tuesday: VFR.
Wednesday: MVFR or lower with a chance of snow inland and rain or
snow at the coast.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Conditions remain below small craft advisory thresholds on all
waters through tonight. The calm conditions rapidly change on
Saturday as an Arctic front moves across the waters, with winds
increasing to gale force.
The gales last through Saturday night and potentially into
Sunday as well, especially on the ocean. Ocean seas build up to
near 8-10 ft Saturday into Saturday night and even the Long
Island Sound builds to near 6 ft for a significant portion of
the Sound for this same timeframe.
In addition, with this increasing fetch and increasingly colder
temperatures, more freezing spray is expected Saturday into
Saturday night. Portions of the ocean and Long Island Sound are
expected to develop moderate to heavy freezing spray. In
collaboration with surrounding offices, decided to hoist a
heavy freezing spray warning for the ocean and Long Island Sound
for 1 PM Saturday afternoon through Saturday night. This may
need to be extended into Sunday with subsequent forecasts.
Small craft conditions may linger out on the eastern ocean waters
Monday into Monday evening, otherwise sub advisory conditions
return. Sub advisory conditions should prevail through mid week.
&&
.CLIMATE...
Record Low Maximum Temperatures for Sun Feb 8:
KEWR: 18/1985
KBDR: 18/1994
KNYC: 8/1895
KLGA: 21/1985
KJFK: 22/1967
KISP: 20/1985
Record Low Temperatures for Mon Feb 9:
KEWR: -14/1934
KBDR: 5/1963
KNYC: -15/1934
KLGA: 7/1979
KJFK: 8/1979
KISP: 5/1967
The record lows for Central Park and Newark above represent the all
time record lows for those sites. Temperatures are not expected
to fall to those levels.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory from 9 AM Saturday to midnight EST Saturday
night for CTZ005>012.
Extreme Cold Warning from 1 PM Saturday to 1 PM EST Sunday for
CTZ005-006-009-010.
Extreme Cold Warning from 6 PM Saturday to 1 PM EST Sunday for
CTZ007-008-011-012.
NY...Wind Advisory from 9 AM Saturday to midnight EST Saturday
night for NYZ067>075-078>081-176>179.
Extreme Cold Warning from 1 PM Saturday to 1 PM EST Sunday for
NYZ078-080-177-179.
Extreme Cold Warning from 6 PM Saturday to 1 PM EST Sunday for
NYZ079-081.
Extreme Cold Warning from 7 AM Saturday to 1 PM EST Sunday for
NYZ067.
Extreme Cold Warning from 10 AM Saturday to 1 PM EST Sunday
for NYZ068>075-176-178.
NJ...Wind Advisory from 9 AM Saturday to midnight EST Saturday
night for NJZ002-004-006-103>108.
Extreme Cold Warning from 7 AM Saturday to 1 PM EST Sunday for
NJZ002.
Extreme Cold Warning from 10 AM Saturday to 1 PM EST Sunday
for NJZ004-006-103>108.
MARINE...Gale Warning from 6 AM Saturday to 6 AM EST Sunday for ANZ331-
332-335-338-340-345-350-353-355.
Heavy Freezing Spray Warning from 1 PM Saturday to 6 AM EST
Sunday for ANZ331-332-335-350-353-355.
&&
DISCUSSION...BC/JE
AVIATION...
MARINE...BC/JEHazardous weather outlook, Feb 6, 2:40 AM EST, 19 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
240 AM EST Fri Feb 6 2026
NJZ004-006-103>108-NYZ068>075-176-178-070745-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
240 AM EST Fri Feb 6 2026
...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT...
...EXTREME COLD WARNING IN EFFECT FROM 10 AM SATURDAY TO 1 PM EST
SUNDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ002-NYZ067-070745-
Western Passaic-Orange-
240 AM EST Fri Feb 6 2026
...EXTREME COLD WARNING IN EFFECT FROM 7 AM SATURDAY TO 1 PM EST
SUNDAY...
...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Cold Warning.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005-006-009-010-NYZ078-080-177-179-070745-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Northwest Suffolk-Southwest Suffolk-
Northern Nassau-Southern Nassau-
240 AM EST Fri Feb 6 2026
...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT...
...EXTREME COLD WARNING IN EFFECT FROM 1 PM SATURDAY TO 1 PM EST
SUNDAY...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ007-008-011-012-NYZ079-081-070745-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northeast Suffolk-Southeast Suffolk-
240 AM EST Fri Feb 6 2026
...WIND ADVISORY IN EFFECT FROM 9 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT...
...EXTREME COLD WARNING IN EFFECT FROM 6 PM SATURDAY TO 1 PM EST
SUNDAY...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Extreme Cold Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ338-340-345-070745-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
240 AM EST Fri Feb 6 2026
...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-350-353-355-070745-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
240 AM EST Fri Feb 6 2026
...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 PM SATURDAY TO 6 AM
EST SUNDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Heavy Freezing Spray Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
Winter Storm, Southeast Suffolk
- When
- February 6, 10:00 PM EST to February 7, 10:00 PM EST
- Where
- Southeast Suffolk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A cooperative observer reported 6.0 inches in Bridgehampton. The public reported 8.4 inches in Montauk, and 5.0 inches at 1 N Remsenburg-Speonk. The public also reported 4.5 inches in Sag Harbor. Amounts dropped off once west of the southern fork with a general 2 to 5 inches reported across the western portion of the zone. The heavier snowfall and wind impacted mainly the south fork of the island.
Winter Storm, Northeast Suffolk
- When
- February 6, 10:00 PM EST to February 7, 10:00 PM EST
- Where
- Northeast Suffolk forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
A trained spotter reported 5.5 inches in Orient before the snow completely ended, and 6.8 inches in Mattituck around the time the accumulating snow ended. Other reports included; 5.0 inches in Cutchogue, 4.0 inches in Shelter Island, 3.9 inches in Baiting Hollow, and 2.0 inches in Upton via the NWS. Amounts dropped off once west of the northern fork with a general 1 to 4 inches reported across the western portion of the zone. The heavier snowfall and wind impacted mainly the north fork of the island.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Weather in Michigan, February 6 to 7, 20261 death · 10 injured · 3 events
- High Surf in California, February 6 to 7, 20268 injured · 2 events
- Winter Weather in Ohio, February 6, 202616 events
- Heavy Snow and Strong Wind in West Virginia, February 6 to 7, 2026$4,000 · 16 events
- Cold in Michigan, February 6 to 7, 202611 events
- Winter Weather in Pennsylvania, February 6, 202610 events
- Extreme Cold and Winter Weather in Pennsylvania, February 6 to 7, 202610 events
- Winter Weather in Indiana, February 6, 20267 events
- Winter Storm and Winter Weather in Connecticut, February 6 to 7, 20264 events
- Wildfire in Oklahoma, February 6 to 20, 2026$12,000 · 1 event
- Winter Storm and Winter Weather in West Virginia, February 6 to 7, 20263 events
- Winter Storm and Winter Weather in Maryland, February 6 to 7, 20263 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304890, 1304894.